Hail, Wise
- When
- June 19, 11:40 AM CST to 11:49 AM CST
- Where
- Wise County, 3 mi W of Decatur
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -97.650
Hail up to nickel size was reported.
5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 10:55 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CDT SAT JUN 19 2004 .AVIATION UPDATE... OLD BOUNDARIES...OUTFLOWS JUST TO THE NORTH OF THE METROPLEX AIRPORTS WITH TCU BUILDING JUST TO THE SOUTH ATTM. NO ORGANIZED PRECIP TO OCCUR TODAY BUT WILL NEED TO INTRODUCE BLANKET TEMPO GROUP TO COVER RANDOMNESS OF AFTERNOON TSTRM ACTIVITY. TSTRM TO THE NW OF DFW...IF CONTINUES CURRENT COURSE...WILL ARRIVE NEAR DFW 18Z. AT PRESENT...MAIN CELL LOOKS TO PASS BY TO THE NORTH OF DFW ITSELF BUT SATELLITE IMAGE SHOWS DEVELOPING CU TO THE SW OF STORM THAT COULD DEVELOP INTO TSTRMS AND EFFECT AIRPORTS. 82 && .MORNING UPDATE... 1018 AM CDT SAT JUN 19 2004 FRONT STILL SITS UP IN OKLAHOMA. NUMEROUS OUTFLOW BOUNDARIES HAVE MOVED INTO NORTH TEXAS MAKING IT DIFFICULT TO PREDICT EXACT AREAS FOR NEW CONVECTION. THUNDERSTORMS ALONG NORTHERN TIER OF COUNTIES CONTINUE MOVING EAST. CONSIDERABLE CLOUDINESS NORTH OF I20 WILL KEEP TEMPERATURES DOWN A BIT BUT UNSTABLE ATMOSPHERE WILL STILL SUPPORT CONVECTION. GIVEN ALL THE UNCERTAINTY I HAVE LIKELY POPS ALONG RED RIVER AND CHANCE EVERYWHERE ELSE. UPDATED PACKAGE OUT SOON. .PREV AVIATION DISCUSSION... SHRA/-TSRA BEGINNING TO DEVELOP JUST N OF METRO AIRPORTS SO WILL START OFF WITH A TEMPO WITH -TSRA FOR A COUPLE OF HOURS. PRECIP CHANCES WILL LINGER INTO THE AFTERNOON...SO WILL NEED TO KEEP SOME MENTION OF TSRA FOR MUCH OF THE DAY. CIGS GENERALLY MVFR-VFR FOR METRO MUCH OF THE NEXT 24 HOURS...EXCEPT IN AND NEAR TSRA. KACT WILL BE MORE LIKELY TO HAVE MVFR CIGS. LIGHT FLOW WITH FRONTAL BOUNDARY AROUND. WILL GO WITH A NE-SE MIX OF DIRECTION. && .DISCUSSION ISSUED AT 356 AM... AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER NORTH TEXAS THE NEXT SEVERAL DAYS AS LARGE SCALE RIDGE FLATTENS AND SEVERAL WEAK SHORT WAVES ROTATE THROUGH THE BASE OF A LARGE TROUGH ACROSS THE CENTRAL U.S. UPPER FLOW WILL BECOME MORE NORTHWESTERLY LATE IN THE WEEK AS RIDGE WEAKENS AND RETROGRADE WEST AND MEAN TROUGH DEEPENS. CURRENTLY...A WEAK COLD FRONT IS DRAPED ACROSS THE RED RIVER COUNTIES AND EXTENDS WESTWARD INTO THE PANHANDLE. A COMPLEX OF THUNDERSTORMS CONTINUES TO FIRE OVER THE EASTERN PANHANDLE/LOW ROLLING PLAINS. THESE STORMS ARE BUILDING SLOWLY EAST WHILE THE INDIVIDUAL STORMS MOVE NORTH/NORTHWEST. EXPECT STORMS TO DEVELOP INTO THE NORTHWEST COUNTIES IN THE NEXT FEW HOURS AND MOVE ACROSS THE REMAINDER OF NORTH TEXAS DURING THE DAY. MID LEVEL LAPSE RATES AND CAPE WILL BECOME LESS FAVORABLE AS STORMS DEVELOP EAST...THEREFORE WE WILL KEEP THE HIGHEST POPS IN THE NORTHWEST TODAY. HIGH PRECIPITABLE WATER VALES AND WEAK MID AND UPPER LEVEL WINDS WILL MAKE STORMS TODAY VERY EFFICIENT RAIN PRODUCERS. THE SEVERE POTENTIAL APPEARS LOW AT THIS TIME DUE TO VERY WEAK SHEAR AND MARGINAL INSTABILITY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EVENING. RAIN CHANCES WILL DECREASE ON SUNDAY AS THE SURFACE FRONT LIFTS NORTH. EXPECTED SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON THROUGH FRIDAY AS SHORT WAVE ENERGY INTERACTS WITH LOW LEVEL MOISTURE. ANOTHER FRONT IS ALSO FORECAST TO CROSS THE RED RIVER THURSDAY/FRIDAY WHICH WILL INCREASE RAIN CHANCES. AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO THE MID 90S THE NEXT SEVERAL DAYS AND OVERNIGHT LOWS WILL REMAIN IN THE LOWER AND MIDDLE 70S. && DALLAS-FT. WORTH, TX 91 71 94 75 / 50 30 10 0 WACO, TX 92 71 94 74 / 30 20 10 0 PARIS, TX 89 69 93 73 / 50 40 20 20 DENTON, TX 91 71 94 74 / 50 30 20 0 MCKINNEY, TX 90 70 94 74 / 50 30 20 10 DALLAS, TX 91 71 94 75 / 50 30 10 0 TERRELL, TX 90 70 94 75 / 50 30 20 20 CORSICANA, TX 91 71 94 74 / 50 30 20 20 TEMPLE, TX 92 71 95 73 / 30 20 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 422 AM CDT SAT JUN 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 422 AM CDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS TODAY AND TONIGHT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... AN UNUSUALLY ACTIVE MID JUNE WEATHER PATTERN WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS SUNDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
5 hail, 4 thunderstorm wind. Local standard time, as filed.
Hail up to nickel size was reported.
One foot diameter trees blown down near the Addison Airport.
Occurred at Flower Mound.
Three inch diameter tree limbs down at the intersection of Saturn and Northwest Highway.
Occurred between Balch Springs and Seagoville.
Occurred between Balch Springs and Seagoville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410747, 5410748, 5410755, 5410749, 5410750, 5410751, 5410752, 5410753, 5410754.